Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 8, 2020, 4:56 AM EDT for Atlantic County, Cape May County, Cumberland County, New Jersey; Kent County, Sussex County, Delaware; Caroline County, Talbot County, Maryland. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 4:56 AM EDT (08:56 UTC)
- Expired
- Apr 8, 2020, 6:00 AM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Talbot County, MD, Atlantic County, NJ, Cape May County, NJ, Cumberland County, NJ
The radar
The Dover AFB radar (KDOX), 25 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 5:30 AM EDT | TSTM WND GST 49 | 3 Ne Milton, DE | DEDOT GAUGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WWUS81 KPHI 080856
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
456 AM EDT Wed Apr 8 2020
DEZ002>004-MDZ015-019-020-NJZ016-017-021>027-081000-
Inland Sussex-Kent-Delaware Beaches-Queen
Anne's-Talbot-Caroline-Coastal Atlantic-Salem-Coastal
Ocean-Atlantic-Southeastern Burlington-Cumberland-Atlantic Coastal
Cape May-Cape May-Gloucester-
456 AM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...KENT...
TALBOT...SOUTHEASTERN QUEEN ANNE'S...CAROLINE...ATLANTIC...
CUMBERLAND...SOUTHEASTERN SALEM...SOUTHEASTERN GLOUCESTER AND CAPE
MAY COUNTIES...
At 455 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hammonton to near Tilghman Island.
Movement was east at 70 mph.
Wind gusts up to 40 mph are possible with these storms.
These storms will remain over mainly rural areas of Sussex, Kent,
Talbot, southeastern Queen Anne's, Caroline, Atlantic, Cumberland,
southeastern Salem, southeastern Gloucester and Cape May Counties.
This includes the following highways...
Atlantic City Expressway between mile markers 0 and 28.
Garden State Parkway between mile markers 0 and 50.
LAT...LON 3846 7569 3869 7577 3868 7593 3857 7604
3876 7622 3871 7628 3878 7629 3877 7632
3867 7634 3868 7634 3868 7635 3883 7630
3879 7620 3889 7619 3963 7489 3953 7400
3889 7461 3877 7486 3854 7484 3845 7493
TIME...MOT...LOC 0855Z 283DEG 62KT 3959 7485 3872 7637
$$
NCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 8, 3:06 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 8, 3:06 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
306 AM EDT Wed Apr 8 2020
.SYNOPSIS...
Showers with embedded thunderstorms will track along a frontal
boundary through the overnight hours moving offshore early in
the day today. A strong cold front will traverse the region
Thursday as low pressure rapidly intensifies over coastal New
England and will gradually depart into the maritimes on Friday.
High pressure will build in for most of the weekend. Another low
pressure coming out of the Gulf Coast states will likely affect
the region late Sunday and into Monday.
&&
.NEAR TERM /THROUGH TODAY/...
Showers with embedded thunderstorms will continue to track
across the region through the overnight hours. The MCS is well
developed tracking across western PA this evening and has had a
history of producing strong winds. We've also seen a line of
discrete cells develop out ahead of the main MCS and several
have developed strong updrafts along with indications of large
hail aloft. The line of storms will continue to track through
the region over the next 3-4 hours with the highest chance for
thunderstorms generally across the south and western portion of
the forecast area. Across much of northern and central New
Jersey the lapse rates are weaker and elevated instability progs
are low enough that we'll be looking at more stratiform rain
showers with some occasional lightning strikes. Based on
observed soundings at IAD and OKX, and forecast sounding from
the NAMNest and HRRR we continue to think the severe potential
from storms should be large hail rather than winds as the stable
layer at the surface has prevented most of the stronger winds
from mixing down.
The line of showers should pass through the region by daybreak
this morning and we'll see a warm front surge north bringing
temps well above April normals into the upper 60s to low 70s
across east central PA, south and central NJ and DelMarVa. As
temps warm we'll see widespread convective instability develop
across the region with the potential for some isolated
thunderstorms to develop. The forcing is weak however so any
storms that do develop will likely just pulse storms will little
forward propagation anticipated.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
An active day of weather is likely Thursday. Synoptically, a
classic evolution as a strong shortwave dives into the Great
Lakes. The subtropical and polar jets look to phase just south
of our region, with a strong (160 kt+) jet max developing. Just
downstream the shortwave, surface low pressure will be tracking
out of Canada and into New England. Over the course of the day
Thursday, the shortwave will begin to pivot more negative in
tilt. Meanwhile, the low pressure will find itself in the
divergent left exit region of the strong jet max to our south,
and will also feel increasing baroclinic influence as it
approaches the Gulf of Maine. The result will be a period of
rapid deepening of the low on Thursday as its center jumps
towards the Maine coast, with its central pressure dropping
below 970mb by Thursday evening.
In terms of sensible weather, two primary and somewhat related
concerns for Thursday. A strong cold front associated with the
strengthening low will move through during the day, likely from late
morning through mid afternoon. Ahead of it, there is potential for
convection. This is a conditional threat as there is uncertainty as
to destabilization. Trends in guidance with the front are
generally faster, which would limit daytime heating and
instability and help keep convection more limited and/or
elevated. However, if we do develop some surface based
instability, severe winds would be a concern given very strong
forcing and impressive wind profiles. The second concern on
Thursday will be the potential for a period of strong synoptic
winds immediately behind the front. We should quickly mix out
once the front passes, and low level winds remain particularly
elevated for a couple of hours. BUFKIT profiles suggest the
potential for a period of 40 to 50 mph wind gusts, before winds
likely weaken a little, at least temporarily, into the evening
and overnight hours. Overnight, strong cold advection will be
ongoing, but the breezy conditions will keep the lows near or
only a little below average, though it will feel colder.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Overview...
An active pattern is poised to continue over the next several days
and likely beyond as persistent troughing over the Great Lakes fuels
an active storm track in the East. Definitely a much different type
of pattern than we've seen most of the past few months as a steady
supply of cold Canadian air gets ushered into the northern US.
Combined with a growing supply of very warm, moist air over the Gulf
region and a strong subtropical jet, this is a recipe for frequent
storminess in the days and potentially couple of weeks ahead. Two
synoptic storm systems are likely to impact us this period, one on
Thursday and the other early next week, but most of the days this
period will feature some weather concerns in one way or another. For
this forecast, the bulk of the attention was placed on the Thursday-
Friday period, as the weekend appears relatively quiet and the
potential storm system early next week is a little too far out to
pay much attention especially given concerns in the nearer future.
Dailies...
Friday-Friday night... For Friday, attention will again be on
the winds as intense low pressure moves out of the Gulf of Maine
and into the Canadian maritimes. A tight pressure gradient will
be in place, and guidance agrees on deep mixing during the day,
likely to near 700mb. Winds at 850mb and above look to be in
the 30 to 45 kt range, and much of that is likely to be brought
down to the surface in gusts. GFS BUFKIT profiles would support
advisory level winds, while the NAM would likely keep us just
below. Either way, it will be a windy day and likely on the edge
of Wind Advisory thresholds. Boundary layer RH values remain
fairly high on Friday, and this will help some surface based
instability develop. In the winter months this is the type of
day we'd watch for snow squall potential. We're lacking much of
a trigger mechanism, but a rain or snow shower is possible
Friday especially up north towards the Poconos. Highs on Friday
only in the low 50s for most with some 40s to the north as
unseasonably cold air is advected in behind Thursday's front. A
chilly night is likely as well, but winds should remain elevated
enough to prevent a freefall in temperatures and also limit the
frost potential.
Saturday-Sunday... A general lull in active weather for the weekend.
High pressure moving out of the Midwest will be centered to our
south on Saturday then offshore by Sunday. Could have some fire
weather concerns on Saturday pending what the fuel moisture looks
like as the winds, while much lighter than Friday, will still be a
little breezy and RH values drop a little more. A warming trend is
likely over the weekend following the Friday cooldown. Depending on
the timing of the next system, could have some showers by Sunday
afternoon especially to the south, but think most of the day will be
dry.
Sunday night-Tuesday... Our next weather system arrives. As
mentioned, did not spend too much time on this period given more
pressing shorter term concerns. But the general idea looks to be low
pressure lifting out of the Gulf Coast region as a trough ejects out
of the Plains and ridging builds along the East Coast. With roots in
the Gulf of Mexico, this may be a moisture laden system with
potential threats of heavy rain and gusty winds, but we'll have
several days to watch its evolution.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...VFR with periods of IFR in showers with embedded
thunderstorms. Prevailing winds will be southwest generally 10
knots or less. High confidence in the wind and the occurrence
of showers.
Wednesday...Ceilings should quickly improve from MVFR to VFR.
Northwest wind around 10 knots. Medium confidence.
Outlook...
Wednesday night-Thursday... Deteriorating conditions expected
as VFR prevails initially before becoming widespread MVFR and
potentially IFR should develop later Wednesday night. Continued
MVFR/IFR into Thursday morning. A band of moderate to heavy rain
with embedded thunderstorms will move through from west to east
between mid-morning and mid- afternoon. Behind this,
improvement to VFR is possible Thursday afternoon and evening.
Light and variable winds Wednesday night will become southerly
Thursday morning. Winds will shift to southwest then west-
northwest as the area of rain moves through. As this happens,
speeds will abruptly increase with gusts of 35 to 40 kt possible
Thursday afternoon. Low confidence in flight conditions
Wednesday night. Moderate confidence for overall trends on
Thursday.
Thursday night... Mainly VFR. Westerly winds 10 to 15 kt with gusts
to 25 kt. High confidence.
Friday-Friday night... Mainly VFR, but MVFR possible especially
towards RDG and ABE during the day Friday. West-northwest winds of
15 to 25 kt with gusts as high as 40 kt Friday afternoon. Winds
gradually diminishing overnight. High confidence.
Saturday-Saturday night... VFR. West-northwest winds 10 to 15 kt
with gusts to 20 kt, becoming southwest in the evening then light
and variable overnight. High confidence.
&&
.MARINE...
A warm front is forecast to lift over the coastal waters of Delaware
and New Jersey for tonight. Weak low pressure is expected to pass
off our coast on Wednesday morning, pulling the frontal boundary
back to the south.
Wind speeds and wave heights are anticipated to remain below the
Small Craft Advisory criteria.
Outlook...
Wednesday night... Sub-SCA conditions expected. Winds northeast
shifting to southeast at around 10 kt. Seas 2 to 4 ft.
Thursday-Thursday night... Initially sub-SCA conditions. However, a
sharp increase in winds is likely during the late morning or early
afternoon as winds shift from southwest to northwest with a frontal
passage. Gale force winds are possible Thursday afternoon.
Overnight, conditions will more likely diminish slightly to SCA
levels, though west-northwest winds could still gust to 30 kt and
cannot rule out gale conditions. Seas mainly 3 to 5 ft.
Friday... Westerly gales expected. Wind gusts to 40 kt or slightly
higher are likely. Seas 4 to 6 ft.
Friday night-Saturday... Gradual improvement in conditions expected.
Winds should drop below gale force early Friday night, and may drop
below SCA levels on Saturday though will still likely be gusting 20
to 25 kt out of the west-northwest. Seas 3 to 5 ft Friday night
diminishing to 2 to 3 ft on Saturday.
&&
.TIDES/COASTAL FLOODING...
A coastal flood advisory has been issued for the southern shores
of the Raritan Bay, the New Jersey shore, and the Delaware
Beaches for the high tide cycle on Wednesday evening.
Astronomical high tides will be running high for the next few days
associated with the full moon on April 7. We don't have much onshore
flow through the next few days, but given the current astronomical
high tides, even weak onshore flow could produce minor coastal
flooding. At this point, we are expecting spotty minor flooding for
most high tide cycles until we get to Wednesday evening. For the
Wednesday evening/night high tide, widespread minor flooding
is expected for the Atlantic oceanfront.
On the Delaware Bay and tidal portions of the Delaware River,
there could be spotty minor tidal flooding for the next few high
tide cycles, but the chance for widespread minor flooding is
low.
At this point, tidal flooding is not expected along the northeastern
Chesapeake Bay.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Thursday for NJZ012>014-020-022>027.
DE...Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Thursday for DEZ003-004.
MD...None.
MARINE...None.
&&
Synopsis...Deal
Near Term...Deal
Short Term...Deal/O'Brien
Long Term...O'Brien
Aviation...Deal
Marine...Deal
Tides/Coastal Flooding...WFO PHIHazardous weather outlook, Apr 8, 4:17 AM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 417 AM EDT Wed Apr 8 2020 NJZ012>014-020-026-027-090830- Middlesex-Western Monmouth-Eastern Monmouth-Ocean-Coastal Ocean- Southeastern Burlington- 417 AM EDT Wed Apr 8 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. A round of thunderstorms is possible late tonight. Some of these storms could be severe with the primary hazard of strong winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Beginning Thursday afternoon gusty winds will develop and persist through Friday with the potential of reaching Wind Advisory criteria as gusts up to 40-45 kts may be possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021-PAZ060-070-071- 101>104-090830- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Salem- Gloucester-Camden-Cumberland-Berks-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery- 417 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. A round of thunderstorms is possible late tonight. Some of these storms could be severe with the primary hazard of strong winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Beginning Thursday afternoon gusty winds will develop and persist through Friday with the potential of reaching Wind Advisory criteria as gusts up to 40-45 kts may be possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DEZ003-004-NJZ022>025-090830- Inland Sussex-Delaware Beaches-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic- 417 AM EDT Wed Apr 8 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. A round of thunderstorms is possible late tonight. Some of these storms could be severe with the primary hazard of strong winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Beginning Thursday afternoon gusty winds will develop and persist through Friday with the potential of reaching Wind Advisory criteria as gusts up to 40-45 kts may be possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. NJZ001-007>010-015-019-PAZ054-055-061-062-105-106-090830- Sussex-Warren-Morris-Hunterdon-Somerset-Mercer- Northwestern Burlington-Carbon-Monroe-Lehigh-Northampton-Upper Bucks- Lower Bucks- 417 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. A round of thunderstorms is possible late tonight. Some of these storms could be severe with the primary hazard of strong winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Beginning Thursday afternoon gusty winds will develop and persist through Friday with the potential of reaching Wind Advisory criteria as gusts up to 40-45 kts may be possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ANZ430-431-450>455-090830- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 417 AM EDT Wed Apr 8 2020 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 8, 4:22 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM HAIL LOWER TOWAMENSING TWP 40.83N 75.52W
04/08/2020 M0.25 INCH CARBON PA TRAINED SPOTTER
&&
JEOLocal storm report, Apr 8, 4:26 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL NORTHAMPTON 40.69N 75.49W
04/08/2020 E0.70 INCH NORTHAMPTON PA PUBLIC
ABOUT TWO MINUTES OF PEA TO DIME SIZE HAIL.
&&
JEOLocal storm report, Apr 8, 4:28 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM HAIL NEWTOWN TWP 39.99N 75.40W
04/08/2020 E0.50 INCH DELAWARE PA PUBLIC
PHOTO SHARED ON SOCIAL MEDIA OF A DECK
PARTIALLY COVERED IN HAIL. LARGEST STONES
APPEARED TO BE ABOUT A HALF INCH IN
DIAMETER.
&&
JEOLocal storm report, Apr 8, 4:35 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM HAIL EASTON 40.69N 75.21W
04/08/2020 E0.50 INCH NORTHAMPTON PA PUBLIC
PHOTO OF PEA TO HALF INCH HAIL PARTIALLY
COVERING THE GROUND. TIME ESTIMATED FROM
RADAR.
&&
JEOLocal storm report, Apr 8, 4:41 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM HAIL MCGUIRE AFB (KWRI) 40.02N 74.59W
04/08/2020 M0.25 INCH BURLINGTON NJ AWOS
METAR REPORT.
&&
JEOSpecial weather statement, Apr 8, 4:56 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
456 AM EDT Wed Apr 8 2020
DEZ002>004-MDZ015-019-020-NJZ016-017-021>027-081000-
Inland Sussex-Kent-Delaware Beaches-Queen
Anne's-Talbot-Caroline-Coastal Atlantic-Salem-Coastal
Ocean-Atlantic-Southeastern Burlington-Cumberland-Atlantic Coastal
Cape May-Cape May-Gloucester-
456 AM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...KENT...
TALBOT...SOUTHEASTERN QUEEN ANNE'S...CAROLINE...ATLANTIC...
CUMBERLAND...SOUTHEASTERN SALEM...SOUTHEASTERN GLOUCESTER AND CAPE
MAY COUNTIES...
At 455 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hammonton to near Tilghman Island.
Movement was east at 70 mph.
Wind gusts up to 40 mph are possible with these storms.
These storms will remain over mainly rural areas of Sussex, Kent,
Talbot, southeastern Queen Anne's, Caroline, Atlantic, Cumberland,
southeastern Salem, southeastern Gloucester and Cape May Counties.
This includes the following highways...
Atlantic City Expressway between mile markers 0 and 28.
Garden State Parkway between mile markers 0 and 50.
LAT...LON 3846 7569 3869 7577 3868 7593 3857 7604
3876 7622 3871 7628 3878 7629 3877 7632
3867 7634 3868 7634 3868 7635 3883 7630
3879 7620 3889 7619 3963 7489 3953 7400
3889 7461 3877 7486 3854 7484 3845 7493
TIME...MOT...LOC 0855Z 283DEG 62KT 3959 7485 3872 7637
NCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:30 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 33 hr |
| Apr 8, 2:30 AM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 30 min |
| Apr 8, 2:35 AM EDT | Special Weather Statement | PHI | Camden | 25 min |
| Apr 8, 2:40 AM EDT | Special Weather Statement | PHI | Hunterdon | 35 min |
| Apr 8, 2:51 AM EDT | Special Weather Statement | PHI | Cumberland | 24 min |
| Apr 8, 2:58 AM EDT | Special Weather Statement | PHI | Burlington | 32 min |
| Apr 8, 3:13 AM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex | 32 min |
| Apr 8, 3:25 AM EDT | Special Weather Statement | PHI | Burlington, Ocean | 35 min |
| Apr 8, 3:50 AM EDT | Gale Watch | PHI | 24 hr | |
| Apr 8, 4:21 AM EDT | Special Weather Statement | PHI | Cumberland | 39 min |
| Apr 8, 4:52 AM EDT | Special Marine Warning | PHI | 83 min | |
| Apr 8, 3:24 PM EDT | Gale Warning | PHI | 58 hr | |
| Apr 8, 7:19 PM EDT | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 24 hr |
| Apr 8, 1:53 AM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Northampton | 37 min |
| Apr 8, 1:55 AM EDT | Special Weather Statement | PHI | Chester, Delaware | 50 min |
| Apr 8, 1:59 AM EDT | Special Weather Statement | PHI | Berks | 46 min |
| Apr 7, 11:10 PM EDT | Special Weather Statement | PHI | Sussex | 35 min |
| Apr 7, 11:48 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 27 min |
| Apr 8, 12:53 AM EDT | Special Weather Statement | PHI | Kent | 52 min |
| Apr 8, 1:06 AM EDT | Special Weather Statement | PHI | New Castle | 39 min |
| Apr 7, 11:21 PM EDT | Special Weather Statement | PHI | Caroline | 39 min |
| Apr 8, 12:09 AM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 51 min |
Nearby
Special Weather Statements in New Jersey, 2020Special Weather Statements in Delaware, 2020Special Weather Statements in Maryland, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.